Ask Health Experts and Get Answers to Your Health Question ASAP
Hello, I would like to help you with your question concerning your daughter who is taking some supplements for hormonal issues including Saw Palmetto, Evening Primrose Oil, and Fenugreek, and who is now having symptoms of dizziness and headache. First, I would like to say that all of the supplements that you mentioned are very safe and are also safe to use together. If she has been taking them for 4 months already, it seems unlikely that they are responsible for the current symptoms, though anything is possible. A more likely explanation is that the dizziness and headaches are part of the initial hormonal issues that were perhaps unresolved. May I ask for more information? What were your daughter's original symptoms for which she sought treatment? Have they changed at all over the past four months? How severe are the current symptoms of dizziness and headache? Dr. David
Initial symptons were irregular periods, thinning hair, acne,moodiness. She is also on Progesterone cream from day 14-28. Her periods are better and her hair is improving and I believe her moods have become less severe. The headaches are slight but constant and the dizziness seems to be present when she lays down rather than "doing" things. There has been improvement other than these new symptons.
I see. Thank you for the additional information. It sounds like things have improved significantly for your daughter since she first started treatment. Perhaps her body has recovered from the initial hormonal imbalance and she is no longer in need of the herbs or Progesterone cream. One possible explanation is that her body is now producing sufficient hormones and the Progesterone cream is no longer necessary. Headache and dizziness can be symptoms of too much progesterone. Maybe it is time to wean off of it? Has she spoken with her doctor about this possibility?
She has not as this just happened and we did put in a call so will hear back on Monday. I have read that saw palmetto may cause dizziness and headaches so will consider not taking that as she may not need that either.
That sounds like a good plan. It shouldn't be any problem to discontinue the Saw Palmetto. If her symptoms are not severe and are not getting much worse, then I think it would be fine to wait to hear from her doctor on Monday. Would you like some suggestions for treating a headache?
If the headache and dizziness are related to changing hormone levels, then two of the best supplements to consider are Vitamin B6 and Magnesium. These two are safe, easy to find, and usually quite effective. The best form of Vitamin B6 is a supplement called P5P (pyridoxal-5-phosphate), the dosage is 50 to 100 mg taken 1 to 3 times per day. Here is an example: http://www.iherb.com/Thorne-Research-Pyridoxal-5-Phosphate-60-Veggie-Caps/37456 The dosage of Magnesium is 300 to 600 mg per day. Keep in mind that too much Magnesium can cause diarrhea. Here is an example: http://www.iherb.com/Peter-Gillham-s-Natural-Vitality-Natural-Calm-The-Anti-Stress-Drink-16-oz-453-g/5121 Additionally, there are a variety of herbal supplements that are safe to use for a headache which may contain herbs like Passionflower, Willow Bark, Peppermint, and Ginkgo.
thank you so much.